Childhood Diseases

Question
Posted by: nikhita | 2009-04-27

Q.

toddlers skin changing colour

Hello Dr,my 3 and a half year old daughter has had eczema since she was a baby.I have changed 2 dermatologist since then as none of their medication seemed to help.The last Dr. prescribed Fucidin, Dermovate, elocon for her skin and lucoid for ger scalp as the excema has spread there.Now the colour of her skin is changing.What are the side effects of these medications after continous use.I just need something to stop the ichiness especially at night when she scratches in her sleep. thanking you

Expert's Reply

A.

Paediatrician

Yes, your dermatologist certainly prescribed the strongest cortisone ointment available for your young daughter. Dermovate is the most powerful cortisone available and is only allowed to be used for very short periods because of the danger of side effects. It may have the side effect of thinning your daughter's skin and may also cause some discoloration of her skin.Elocon is also a powerful steroid ointment. Locoid is also a cortisone but is by far the weakest of the three. Fucidin is an antibiotic ointment.It is important to find out what is causing your daughter's eczema so she should be seen and tested by a paediatric allergist. There are experts in all the main centres in SA. In the meantime stop all the cortisone ointments and the Fucidin and only use a moisturiser after bathing her. The best one would be Epimax.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.